Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

186 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took medicine for blockage in heart. Noticed itching and blackening of skin on legs. Reason?

Answered by
Dr.
Dr. G.Srinivasan

Urologist

Practicing since :1991

Answered : 1414 Questions

default
Posted on Wed, 6 Feb 2013 in Skin Hair and Nails
Question: I am aged about 68 years. Two years back, it is found that I had 40% blocks near my heart (as per angiograph) and used medical subscriptions. Since two weeks, I am having itching and blackening of skin on both legs near foot joints. What would be the reason to itching and blackening of skin?
doctor
Answered by Dr. G.Srinivasan 4 hours later
Hi,
welcome to XXXXXXX
The description is MOST PROBABLY due to increased venous pressure in the foot.
Physical examination is necessary to
1. Look for varicose veins.
2. Ulceration.
3. Extent of pigmentation.
Initially foot elevation at sleep, avoidance of prolonged standing should help. Compression bandage may be necessary.
Consultation with either vascular/plastic/ dermatologist should help you.
Best regards
DR GS
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Medical Procedures

Recent questions on  Vascular surgery

doctor1 MD

on 4/21st, I had an Endostent abdominal aortic aneurysm repair. Came home on (22nd), a light red rash in appearance started in the hospital, within 24 hrs of surgery, it has become increasingly expanding legs, (1/2 down thighs), waist, arms, underarms, Saw primary care doctor, he thought it probably was a drug reaction, however, it has intensified. to very bright reds. it appears to not breaking through the skin. Do not see the doctor that did the surgery for 2 weeks.

doctor1 MD

I have sometimes irregular periods and post coital bleeding since having my tubal done. I have been checked with ultrasound and cancer ruled out. I also suffered from vaginal varicose veins with my third pregnancy which was four years ago. Could that be the problem and how do i stop it?

doctor1 MD

I had open heart surgery to repair my aorta tear. That was Oct 12, 2011, in January my hair started falling out. I have read that certain beta blocker can cause this and or the stress of open heart surgery. Could the drugs I am on be causing this and will my hair grow back.

doctor1 MD

The last two days I have been experiencing buzzing in my right ear. This is also the side I have some blockage going on in carotid. Five years ago I had a mild stroke because the left carotid artery was almost completely blocked. I had surgery, and I have no residual effects of the stroke. I have kept an eye on the carotids with ultrasound every year. This ringing in the right ear is not constant, but comes & goes. It is a loud mechanical buzzing noise. Am I right in thinking it is probably due to the carotid blockage, or would you think it could be something more significant that needs further testing? Thank you.

doctor1 MD

I had vascular surgery on my right leg seven months ago. My leg is still swollen. to touch it it feels hard. Ive been back to surgeon and he says he's never seen this before. Gave me perscription of water pills but that hasn't helped at all. What...

doctor1 MD

My father is 81 yrs old ,hypertensive, having BPH had Ml in 2005 .Two months back he had paresis of right side and diagnosed left CCA blockade.(66%).Is vascular surgery possible in his case?If yes, suggest me in CMC.

doctor1 MD

1. Today I was exercising in cold weather & I noticed that my left hand was much colder than my right hand; 2. I continued to exercise & 20 minutes later my right hand became warm (presumably from the exercise) but my left hand remained cold; 3....